Night Nurse Liquid has been specially formulated to provide a complete night-time cold and flu treatment by providing relief from major cold and flu symptoms such as:
- runny nose and sore throat
- dry and tickly cough
- shivers, aches and pains
Drowsiness is a side effect. However, this product does aid a better night’s sleep when suffering from the above symptoms.
For oral use only. Adults and children aged 16 years and over:
- Fill the measuring cup to the 20 ml mark.
- Take one 20 ml dose (four teaspoonfuls) at bedtime.
- Only take one dose of Night Nurse per night.
- Do not take more than the recommended dose.
- Do not take Night Nurse if you have already taken 4 doses (4000mg) of a paracetamol-containing product (including this product) in any 24 hour period.
- Do not take for more than 3 days.
- Do not take if you are under 16 years.
If in doubt consult your doctor or pharmacist.
- Active ingredient: Each 20 ml dose contains Paracetamol 1000 mg, Promethazine Hydrochloride 20 mg, Dextromethorphan Hydrobromide 15 mg.
- Other ingredients Liquid glucose, ethanol (alcohol), macrogol 300, sodium cyclamate, acesulfame K, sodium citrate, ascorbic acid, disodium edentate, medicated flavour liquid, colours quinoline yellow (E 104) and patent blue V (E 131) and water.
Warnings or Restrictions
- This medicine can lead to dependence. Therefore, the treatment should be of short duration.
- Contains paracetamol. Taking too much paracetamol can cause serious harm to your liver.
- Do not take anything else containing paracetamol within four hours of taking this product.
- Should not be used with other cough or cold medicines or any other antihistamine-containing products, including those used on the skin
Immediate medical advice should be sought in the event of an overdose, even if you feel well.
If your symptoms are accompanied by a high temperature, skin rash or persistent headache, see your doctor.
Alcohol and drowsiness
- Night nurse contains 18% v/v ethanol (alcohol).
- Do not drink alcohol while using Night Nurse Capsules.
- Night-time capsules may cause drowsiness, dizziness, difficulty concentrating, movement difficulties or blurred vision. This can affect your ability to drive or operate machinery.
- If affected, do not drive or operate machinery.
- Do not drive while taking this medicine until you know how it affects you.
- It may be an offence to drive when taking this medicine.
- However, you would not be committing an offence if the medicine has been taken to treat a medical or dental problem, and you have taken it according to the information provided with the medicine, and it was not affecting your ability to drive safely.
Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive while taking this medicine.
Details regarding a new driving offence concerning driving after drugs have been taken in the UK may be found here: www.gov.uk/drug-driving-law.
Pregnancy and breastfeeding
- Do not take Night Nurse Capsules without medical advice if you are pregnant or breastfeeding.
- This medicine may affect pregnancy tests based on urine samples, giving false results.
Speak to your doctor before you take this medicine:
- if you have been told by your doctor you have an intolerance to some sugars
- if you have diabetes mellitus. Each 20 ml dose contains 12.8 g of glucose
- if you are on a sodium controlled diet. Each 20 ml dose contains 37 mg of sodium.
- if you have liver or kidney problems
- if you have glaucoma, epilepsy, difficulty passing urine, or prostate problems
- if you have chronic or persistent cough accompanied by excessive phlegm or respiratory problems
- if you are elderly and suffer from confusion
- if you have a severe infection, are severely malnourished, severely underweight or are a chronic heavy alcohol user, as this may increase the risk of metabolic acidosis. Signs of metabolic acidosis include: deep, rapid, difficult breathing, feeling sick (nausea), being sick (vomiting), loss of appetite.
- if you are taking medicines such as certain antidepressants or antipsychotics, as Night Nurse may interact with these medicines and you may experience mental status changes e.g. agitation, hallucinations, coma
- if you experience other effects such as body temperature above 38°C, increase in heart rate, unstable blood pressure, exaggeration of reflexes, muscular rigidity, lack of coordination and/or gastrointestinal symptoms e.g nausea, vomiting, diarrhoea.
Contact a doctor immediately if you get any of the above symptoms.
Also speak to your doctor if:
- you have ever been addicted to opioids, alcohol, prescription medicines, or illegal drugs
- you have previously suffered from withdrawal symptoms such as agitation, anxiety, shaking or sweating when you have stopped taking alcohol or drugs.
Taking this medicine regularly, particularly for a long time, can lead to addiction.
Only use this medicine as described in the leaflet.
Addiction can cause withdrawal symptoms when you stop taking this medicine.
Withdrawal symptoms can include restlessness, difficulty sleeping, irritability, agitation, anxiety, feeling your heartbeat (palpitations), increased blood pressure, feeling or being sick, diarrhoea, loss of appetite, shaking, shivering or sweating.
Speak to your doctor if you experience withdrawal symptoms.
Taking other medicines
Please talk to your doctor or pharmacist before taking these capsules if you are taking any prescribed medicines, particularly:
- metoclopramide or domperidone (for nausea or vomiting)
- colestyramine (to lower blood cholesterol)
- medicines which give you blurred vision, a dry mouth or make you drowsy
- blood-thinning drugs (anticoagulants e.g. warfarin)
- quinidine or amiodarone (to control your heart rhythm)
- medicines for anxiety or depression e.g. selective serotonin reuptake inhibitor (SSRI) or tricyclic antidepressant or to help you sleep.
You should also tell your doctor or pharmacist:
- if you have abused drugs or other substances in the past
- if you have specific metabolism characteristics (slow metaboliser of CYP2D6).
Keep out of the sight and reach of children.
Do not take this medicine after the ‘EXP’ date shown on the pack.